MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBE-150
Medical Device Problem Codes Entrapment of Device (1212); Separation Problem (4043)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis of the reported device is in progress.A supplemental report will be submitted when the device analysis is completed.(b)(4).
 
Event or Problem Description
During a procedure, a device malfunction occurred with the stealth peripheral orbital atherectomy device (oad).The initial target lesion was a 100% stenosed, 100mm in length, in the anterior tibial artery with a diameter of 3.5 mm.The initial lesion was treated with multiple passes of the device.The oad became stuck on the guide wire and the oad and guide wire were removed together resulting in loss of wire access.Re-wiring was performed for a second lesion located in the posterior tibial artery, resulting in a procedural delay of over 30 minutes.Prior to atherectomy of the second lesion, the sheath covering the driveshaft of the oad was noted to be loose.The oad was removed, and the second vessel was ballooned without using atherectomy.There were no patient complications from the procedure reported and the patient was discharged in stable condition.
 
Additional Manufacturer Narrative
The reported oad was received for analysis along with the guide wire utilized during the procedure.Adhered biological material was observed on the distal edge of the driveshaft crown and there was no damage observed with the oad.Upon examination of the guide wire, the proximal spring tip coil was stretched but it was determined that the stretching would not have contributed to the reported event.The guide wie passed through the oad with minimal resistance.The oad was found to operate at all three speeds with no abnormalities or unusual noises observed.At the conclusion of the device analysis investigation, the reported event could not be conclusively confirmed through analysis.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.The material inspection report for this guide wire lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id# (b)(4).

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key8197119
Report Number3004742232-2018-00377
Device Sequence Number19398469
Product Code MCW
UDI-Device Identifier10852528005015
UDI-Public(01)10852528005015(17)211130(10)246776
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K110389
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model NumberDBE-150
Device Catalogue Number70056-01
Device Lot Number246776
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2018
Supplement Date Received by Manufacturer01/09/2019
Initial Report FDA Received Date12/26/2018
Supplement Report FDA Received Date01/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1